Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 79, NWS Austin/San Antonio, TX

July 13, 2025Burnet County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 13, 2025, 7:02 AM CDT for Burnet County, Williamson County, Texas. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2025, 7:02 AM CDT (12:02 UTC)
Expired
Jul 13, 2025, 2:00 PM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Burnet County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:14 AM CDTFLASH FLOOD7 Nne Burnet, TXEM called and stated water is over the road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-114 m²/s²
0-3 km storm-relative helicity
-111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WGUS54 KEWX 131202
FFWEWX
TXC053-491-131500-
/O.NEW.KEWX.FF.W.0079.250713T1202Z-250713T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
702 AM CDT Sun Jul 13 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Central Burnet County in south central Texas...
  Northwestern Williamson County in south central Texas...

* Until 1000 AM CDT.

* At 702 AM CDT, emergency management reported flash flooding with 
  water over the road at RM 963 and CR 201 as a result of the San 
  Gabriel River. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Georgetown, Burnet, Bertram, Florence, Mahomet, Joppa, Shady Grove 
  and Andice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3084 9824 3087 9784 3077 9772 3066 9784
      3077 9824

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BRADY
2 follow-up statements
413 
WGUS54 KEWX 131439
FFWEWX
TXC053-491-131700-
/O.EXT.KEWX.FF.W.0079.000000T0000Z-250713T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
939 AM CDT Sun Jul 13 2025

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  Central Burnet County in south central Texas...
  Northwestern Williamson County in south central Texas...

* Until noon CDT.

* At 939 AM CDT, Emergency management reported flash flooding in 
  water over the road at RM 963 and CR 201 as result of the San 
  Gabriel River. Up to 1 inch of rain has fallen. The expected 
  rainfall rate is 1 to 2 inches in 1 hour. Additional rainfall 
  amounts of 1 to 2 inches are possible in the warned area. Flash 
  flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Georgetown, Burnet, Bertram, Florence, Mahomet, Joppa, Shady Grove 
  and Andice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3084 9824 3087 9784 3077 9772 3066 9784
      3077 9824

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

27
482 
WGUS54 KEWX 131642
FFWEWX
TXC053-491-131900-
/O.EXT.KEWX.FF.W.0079.000000T0000Z-250713T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1142 AM CDT Sun Jul 13 2025

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  Central Burnet County in south central Texas...
  Northwestern Williamson County in south central Texas...

* Until 200 PM CDT.

* At 1142 AM CDT, Emergency management reported flash flooding in 
  water over the road at RM 963 and CR 201 as result of the San 
  Gabriel River. Additionally, numerous road closures are noted. Up 
  to 1 inch of rain has fallen. The expected rainfall rate is 1 to 2 
  inches in 1 hour. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Georgetown, Burnet, Bertram, Florence, Mahomet, Joppa, Shady Grove 
  and Andice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3084 9824 3087 9784 3077 9772 3066 9784
      3077 9824

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:19 AM CDT, 43 minutes earlier. Its key messages:

  • A dangerous risk with potential of high impact flash flooding is forecast for later tonight into Sunday
  • Level 3 of 4 risk of excessive rainfall for the rest of tonight into Sunday morning for parts of the southern Edwards Plateau and Hill Country; a Level 2 of 4 risk along the I-35 corridor and/or near the Rio Grande
  • Rainfall amounts of 2 to 4 inches with isolated 9 to 12 inches possible across the Flood Watch area through Sunday evening
  • Rapid river rises are anticipated with this dangerous flash flooding event
Area forecast discussion, Jul 13, 6:19 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
619 AM CDT Sun Jul 13 2025

...New AVIATION...

.KEY MESSAGES...

- A dangerous risk with potential of high impact flash flooding is
  forecast for later tonight into Sunday

- Level 3 of 4 risk of excessive rainfall for the rest of tonight
  into Sunday morning for parts of the southern Edwards Plateau and
  Hill Country; a Level 2 of 4 risk along the I-35 corridor and/or
  near the Rio Grande

- Rainfall amounts of 2 to 4 inches with isolated 9 to 12 inches
  possible across the Flood Watch area through Sunday evening

- Rapid river rises are anticipated with this dangerous flash
  flooding event

&&

.SHORT TERM...
(Today through Monday)
Issued at 1254 AM CDT Sun Jul 13 2025

A dangerous risk with the potential of high impact flash flooding
event is unfolding late tonight into Sunday. Various meteorological
features are forecast to come together to create heavy rain rates (2
to 4 inches/hr) leading to flash flooding and rapid river rises. The
complex of storms is likely to slowly push to the southeast from the
San Angelo area as abundant Gulf moisture feeds into the convergence
zone (line of storms). This is a dangerous situation since we
already had a significant heavy rain event last week with soils near
to saturation or at saturation levels. Runoff will take over quickly
making rivers to rise to dangerous levels in addition to flash
flooding across poor drainage and low-lying areas and low water
crossing. Hires models are in good agreement with tonight's heavy
rainfall event and therefore, our confidence is medium to high as
far as occurrence and locations. With that said, higher rainfall
amounts are expected through the Flood Watch period with 2 to 4
inches and isolated 9 to 12 inches possible.

There is a good chance that the Flood Watch gets extended and
expanded on Sunday with new data suggesting for heavy rain to
continue Sunday evening into Monday morning as a mesoscale
convective vortex lingers around the Hill Country. For now, we are
concentrating for the late tonight into Sunday morning period.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 1254 AM CDT Sun Jul 13 2025

For the extended forecast period, relatively dry and warm conditions
are expected mid to late week with high temperatures at seasonal
values for most of the work week and reaching the mid to upper 90s
by next weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 606 AM CDT Sun Jul 13 2025

MVFR cigs are forecast to prevail across the I-35 corridor terminals
through late this morning. Then VFR cigs are expected for the rest
of today and evening. However, storms are expected to move across the
I-35 sites bringing down cigs and vsbys to MVFR levels this afternoon
and evening. A south to southeast flow is forecast to prevail through
the period. MVFR cigs return overnight across all area airports.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              92  74  93  75 /  60  20  20   0
Austin Bergstrom Intl Airport  92  74  92  75 /  50  20  20  10
New Braunfels Muni Airport     93  73  94  74 /  40  20  20  10
Burnet Muni Airport            88  72  90  73 /  70  30  20  10
Del Rio Intl Airport           95  76  95  77 /  30  40  20  20
Georgetown Muni Airport        90  73  92  74 /  60  30  20   0
Hondo Muni Airport             93  73  93  75 /  30  30  20  10
San Marcos Muni Airport        93  73  93  74 /  50  20  20  10
La Grange - Fayette Regional   90  75  92  75 /  50  20  30   0
San Antonio Intl Airport       93  75  93  76 /  30  20  20  10
Stinson Muni Airport           95  75  95  76 /  30  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for Bandera-Bexar-Blanco-Burnet-
Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney-Llano-Medina-Real-
Travis-Uvalde-Val Verde-Williamson.

&&

Short-Term...17
Long-Term...17
Aviation...17

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:33 AM CDTRiver Flood WarningEWXKerr18 hr
Jul 13, 2:58 AM CDTAreal Flood AdvisoryEWXBurnet34 min
Jul 13, 3:32 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet12 hr
Jul 13, 4:06 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Llano12 hr
Jul 13, 6:03 AM CDTAreal Flood AdvisoryEWXGillespie, Llano99 min
Jul 13, 7:27 AM CDTAreal Flood AdvisoryEWXKerr3 hr
Jul 13, 7:42 AM CDTFlash Flood Warning Considerable damage threatEWXGillespie, Llano8 hr
Jul 13, 8:08 AM CDTRiver Flood WarningEWXLlano36 hr
Jul 13, 8:26 AM CDTFlash Flood Warning Considerable damage threatEWXGillespie, Kerr3 hr
Jul 13, 8:51 AM CDTFlash Flood Warning Considerable damage threatEWXKerr, Real3 hr
Jul 13, 9:10 AM CDTFlash Flood Warning Considerable damage threatEWXGillespie, Kerr3 hr
Jul 13, 11:50 AM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet, Hays, Travis, Williamson3 hr
Jul 13, 12:42 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Jul 13, 12:47 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
Jul 13, 1:32 PM CDTRiver Flood WarningEWXVal Verde33 hr
Jul 13, 1:32 PM CDTRiver Flood WarningEWXVal Verde40 hr
Jul 13, 4:01 PM CDTAreal Flood AdvisoryEWXBastrop, DeWitt, Fayette, Gonzales, Lavaca, Lee3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.